# SDR CA021230004

- Difficulty date: December 3, 2002
- Submitted: January 21, 2003
- Operation: Air carrier
- Make and model: Saab SF340A
- Aircraft time: 34,148 hours
- Engine: Ge CT75A2
- Propeller: Rotol R3894123F25
- System (JASC): 2121 · Air Distribution Fan
- Part: Fan
- Part number: C209690D
- Condition: Seized
- Location: Cabin Cooling
- Stage of operation: TX
- How discovered: 9
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

(CAN) AFTER ARRIVAL AND DURING UNLOADING OF THE PASSENGERS THE FLIGHT ATTENDANT NOTED AN ABNORMAL SMELL IN THE CABIN AND ALERTED THE FLIGHT CREW. THEY TOO NOTED THE ELECTRICAL TYPE SMELL AND ATTEMPTED TO DETERMINE THE SOURCE. THE RECIRCULATING FANS LOCATED UNDER THE CABIN FLOOR AT ROW 8 WERE SUSPECT. MAINTENANCE DETERMINED THAT THE LT RECIRC FAN HAD FAILED AND WAS THE CAUSE OF THE SMELL. THE FAN WOULD EMIT SMOKE DURING ATTEMPTED OPERATION. THE FAN ASSY WAS REPLACED.
